MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012455-20
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.(b)(4).
 
Event or Problem Description
User facility medwatch [medwatch #: (b)(4) report received states: upon retrieval of the nc trek coronary dilatation catheter 5.0 mm x 20 mm / rapid exchange (post expansion) , the device became lodged in the guide catheter.As the doctor tugged a bit harder the balloon separated into two pieces.The doctor removed the entire system (balloon, guide wire and guide catheter) with the balloon remainder stuck in the guide catheter, but subsequently removed.No additional information was provided.
 
Additional Manufacturer Narrative
D9, h3: device status changed from returning to not returned.The device was not returned for analysis.A review of the electronic lot history record (elhr) and similar incident query for this product were not performed because the lot number was not reported and the product was not returned for analysis.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely the device interacted with the guiding catheter during removal causing the reported difficulty to remove.Handling of the device during removal likely caused the reported balloon separation as the account indicated hard tugging was used in an attempt to remove the device.The device, including the separated balloon portion, were removed with the guiding catheter as one unit.There is no indication of a product quality issue with respect to manufacture, design or labeling of the device.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key12542808
Report Number2024168-2021-08697
Device Sequence Number5338556
Product Code LOX
UDI-Device Identifier08717648152160
UDI-Public08717648152160
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 11/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012455-20
Device Catalogue Number1012455-20
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/08/2021
Supplement Date Received by Manufacturer10/28/2021
Initial Report FDA Received Date09/28/2021
Supplement Report FDA Received Date11/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age44 YR
Patient SexUnknown